| Medical Device Problem Code |
Pumping Problem (3016)
| Health Effect - Clinical Code |
Hyperglycemia (1905)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.
Event or Problem Description
On (b)(6) 2018, a reporter contacted animas alleging that a patient had been hospitalized in 2017.The reporter stated that the patient had slipped into a coma and was hospitalized for several days.The reporter did not provide a specific blood glucose amount but stated that the patient had diabetic ketoacidosis.The reporter was unable to troubleshoot the pump at the time of the call.This complaint is being reported based on the allegation that the patient experienced a hyperglycemic event while on the pump.
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 07-mar-2019 with the following findings:.During investigation, according to the pump history the pump was in use until (b)(6)2019 therefore all history has been overwritten for time of hospitalization.The pump passed all required testing.The basal history matches the total daily dose and basal program.Unrelated to the original complaint, the battery compartment was observed to be cracked.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.